Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 7, 2014, 5:43 PM CDT for 7 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 7, 2014, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Madison County, TN
The radar
The Ft Campbell radar (KHPX), 149 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WGUS54 KMEG 072243
FFWMEG
TNC005-017-023-039-071-077-113-080145-
/O.NEW.KMEG.FF.W.0110.140807T2243Z-140808T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BENTON COUNTY IN TENNESSEE...
DECATUR COUNTY IN TENNESSEE...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 845 PM CDT
* AT 542 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED IN THE PAST 30 MINUTES. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 30
MINUTES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...HENDERSON...NATCHEZ TRACE STATE FOREST AND NATCHEZ
TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS BEAR CREEK AT
OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING CREEK...BUCKNER BRANCH AT
BIBLE HILL ROAD...BUCKNER BRANCH AT NORTHWOOD STREET...CONCORD ROAD
NEAR OLD 69...CONLEY BRANCH AT HATLEY ROAD...EAGLE CREEK AT GOSSETT
ROAD...ELIZABETH STREET...FAIRGROUND ROAD...FOURTEEN CREEK AT LIBERTY
CHURCH ROAD...HOG CREEK AT HAYNES ROAD AND HARTLEY CEMETERY ROAD...
LARGO ROAD...LASTER BRANCH AT CONCORD ROAD...MARTIN LANDING ROAD AT
CAMPBELLS BRANCH...MILLS BRANCH AT HOG CREEK ROAD...ROBERT GURLEY
ROAD AT STEWMAN CREEK...ROCKY BRANCH AT BIBLE HILL ROAD...RUSHING
CREEK AT LARGO ROAD...SULFUR FORK AT BIBLE HILL ROAD AND W O BAKER
ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3587 8793 3573 8802 3561 8803 3553 8797
3549 8797 3545 8804 3541 8797 3538 8802
3531 8801 3527 8798 3536 8836 3538 8837
3538 8844 3545 8872 3576 8877 3597 8801
3594 8798 3594 8793
$$1 follow-up statement
024
WGUS74 KMEG 080108
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 PM CDT THU AUG 7 2014
TNC005-017-023-039-071-077-113-080118-
/O.CAN.KMEG.FF.W.0110.000000T0000Z-140808T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON TN-CARROLL TN-CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-
MADISON TN-
808 PM CDT THU AUG 7 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MADISON...
HENDERSON...NORTHERN HARDIN...DECATUR...NORTHERN CHESTER...
SOUTHEASTERN CARROLL AND SOUTHERN BENTON COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3587 8793 3573 8802 3561 8803 3553 8797
3549 8797 3545 8804 3541 8797 3538 8802
3531 8801 3527 8798 3536 8836 3538 8837
3538 8844 3545 8872 3576 8877 3597 8801
3594 8798 3594 8793
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:04 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 3:04 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT THU AUG 7 2014 .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MIDSOUTH THIS AFTERNOON. THE CONVECTION IS ASSOCIATED WITH AN UPPER TROF. EXPECT THE CURRENT ACTIVITY TO PUSH EAST OF THE TENNESSEE RIVER DURING THE EARLY EVENING HOURS. ANOTHER ROUND OF CONVECTION WILL LIKELY MOVE INTO NORTHEAST ARKANSAS AROUND SUNRISE. EXPECT LOWS IN THE LOWER TO MID 70S. FRIDAY WILL REMAIN UNSETTLED AS THE UPPER TROF REMAINS OVER THE AREA. MORNING CONVECTION WILL LIKELY DIE OUT BY MID MORNING BEFORE REDEVELOPMENT OCCURS BY THE AFTERNOON. EXPECT THE RADAR TO LOOK SIMILAR TO WHAT IS OCCURRING NOW WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA. EXPECT THE ACTIVITY TO PUSH EAST BY FRIDAY EVENING AS THE UPPER TROF LIFTS OUT OF THE REGION. DO NOT REALLY EXPECT MUCH ACTIVITY FRIDAY NIGHT AS ATMOSPHERE WILL BE PRETTY WORKED OVER. HAVE LOWERED POPS FRIDAY NIGHT TO 40 BUT THEY MAY NEED TO BE LOWERED FURTHER. OVER THE WEEKEND...EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO CONTINUE AS SHORTWAVES MOVE IN AND OUT OF THE AREA. TOO HARD TO PINPOINT TIMING AT THIS POINT AND HAVE LEFT 30-40 POPS FOR NOW. BY MONDAY NIGHT THROUGH TUESDAY NIGHT...ANOTHER UPPER TROF WILL DIG INTO THE OHIO VALLEY AND BRING A COLD FRONT INTO THE MIDSOUTH. CHANCES FOR SHOWERS AND THUNDERSTORMS MAY INCREASE ACROSS THE AREA AHEAD OF THE FRONT. SINCE TIMING ISSUES ARE OCCURRING BETWEEN THE MODELS. HAVE LEFT POPS AS IS. COOLER AND DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT FOR WEDNESDAY INTO THURSDAY WITH HIGH PRESSURE SETTLING OVER THE REGION. HIGHS WILL BE IN THE MID 80S TO AROUND 90 DEGREES WITH LOWS IN THE MID 60S TO AROUND 70 DEGREES. KRM && .AVIATION... 18Z TAF CYCLE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MIDSOUTH THIS AFTERNOON. GIVEN LATEST RADAR AND SHORT RANGE MODEL TRENDS KEPT TEMPO GROUPS FOR TSRA AT KMEM...KMKL...AND KJBR AND ADDED ONE AT KTUP. SHORT RANGE MODELS POINTS TOWARD A BREAK IN ACTIVITY DURING THE EVENING THEN REDEVELOPMENT LATER TONIGHT INTO FRIDAY MORNING. EXPECT MAINLY VFR CONDS OUTSIDE OF SHRA/TSRAS AND MVFR...POSSIBLY IFR CONDS INVOF SHRAS/TSRAS. SW WINDS 6-10 KTS WITH SOME HIGHER GUSTS AT KMEM AND KJBR THIS AFTERNOON. LIGHT SOUTH OVERNIGHT SWITCHING TO SW FRIDAY MORNING. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 7, 3:13 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CDT THU AUG 7 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 313 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. STRONG GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE. IN ADDITION...TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH DAY. IN ADDITION TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH MONDAY. JAB
In the hours before
Special weather statement, Aug 7, 4:08 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 408 PM CDT THU AUG 7 2014 ARZ026-027-072130- CRAIGHEAD AR-POINSETT AR- 408 PM CDT THU AUG 7 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS BETWEEN 40 TO 50 MPH WAS LOCATED 6 MILES NORTHWEST OF GREENFIELD AT 408 PM CDT...MOVING EAST NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...JONESBORO...LAKE CITY AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3593 9049 3569 9040 3564 9086 3575 9092 TIME...MOT...LOC 2108Z 253DEG 14KT 3572 9080
Local storm report, Aug 7, 5:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 SE HALLS 35.86N 89.39W
08/07/2014 LAUDERDALE TN TRAINED SPOTTER
ESTIMATED 12 INCHES OF WATER OVER HIGHWAY 88
&&
PWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:10 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Haywood, Madison | 3 hr |
| Aug 7, 5:14 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, McNairy | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.